Alert archive / Louisiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 71, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 24, 2020, 8:58 AM CDT for Orleans Parish, Saint Bernard Parish, Saint Tammany Parish, Louisiana; Hancock County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2020, 8:58 AM CDT (13:58 UTC)
- Expired
- Jun 24, 2020, 9:30 AM CDT
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Orleans Parish, LA, Saint Bernard Parish, LA, Saint Tammany Parish, LA, Hancock County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1752 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.3
The text
As transmitted.
508
WUUS54 KLIX 241358
SVRLIX
LAC071-087-103-MSC045-241430-
/O.NEW.KLIX.SV.W.0071.200624T1358Z-200624T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
858 AM CDT Wed Jun 24 2020
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Northwestern St. Bernard Parish in southeastern Louisiana...
Orleans Parish in southeastern Louisiana...
Southeastern St. Tammany Parish in southeastern Louisiana...
Southwestern Hancock County in southern Mississippi...
* Until 930 AM CDT.
* At 857 AM CDT, a severe thunderstorm was located near East New
Orleans, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
New Orleans, East New Orleans, Lake Catherine, Meraux and
Pearlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3005 8949 3018 8961 3002 8972 3004 8982
2994 8984 2992 8992 3005 8998 3015 8988
3010 8981 3017 8974 3016 8970 3018 8968
3018 8976 3021 8977 3030 8959 3018 8953
3015 8957 3006 8946
TIME...MOT...LOC 1357Z 245DEG 30KT 3004 8988
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:04 AM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 24, 4:04 AM CDT, 4 hours 54 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 404 AM CDT Wed Jun 24 2020 .SHORT TERM... Deep tropical moisture, with PW values north of 2", continues to stream over the area this morning. And this does not look to stop through at least Thu. Taking a look at vectors, mass fields and the hodo, there is very good evidence that the environment is very supportive of training thunderstorms starting now thourgh roughly 11am today. Afterwards, these paramaters fall out of favor for this scenario and all activity becomes more progressive and transitory. A weak sfc low will set up today near the Houston area. Upper level disturbances will be connected with sfc variables provided by the weakness the sfc gives to keep sh/ts moving through the area into at least Thu. The sfc low will pull out Thu bringing rain chances a bit lower but definitely not shutting down the water works. Activity may simply take a bit longer to get started with daytime heating. Some of the stronger thunderstorms could cause some damaging straight line winds. As normal during tropical environments, waterspouts and a weak tornado will remain a possibility. But the main thing to look for is the potential for flooding rainfall. This is still expected to be localized and the most prominant thing would be streets and low lying areas that normally flood during heavy rainfall. Eventhough, each day will bring a chance of rain into next week. The activity may take longer to get started and allow a few areas to dry out each day. A slow progression to lower precip chances will occur into mid next week. && .AVIATION... Some sites are expected to have prevailing showers and tempo TS starting again during the pre 12z hour. All sites will eventually have these conditions at some point during the morning. This should be ongoing through the day once again. This activity will bring at least IFR conditions with a few LIFR possible as +TSRA move overhead. Outside the sh/ts VFR will be noted at each terminal but should not last long as the majority of the day will be -SHRA and TSRA at most terminals. A lull in activity once again overnight only to give way to more of these same conditions for Thu. && .MARINE... Onshore wind speeds will continue to fluctuate between around 10kt during the day and 15kt during the night. Nocturnal sh/ts numbers will continue to be high each night for the next few nights. Winds and seas will be higher in and around this activity. The evironment will remain conducive for waterspouts as well and some of these could be found in the nearshore waters and lakes mainly during the morning hours. && .PRELIMINARY POINT TEMPS/POPS... MCB 84 72 84 73 / 100 60 80 10 BTR 83 72 83 74 / 100 50 70 10 ASD 87 72 87 74 / 100 40 60 10 MSY 86 76 87 78 / 100 40 60 10 GPT 85 75 86 77 / 90 30 50 10 PQL 88 73 88 74 / 80 30 50 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jun 24, 7:54 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service New Orleans LA
754 AM CDT Wed Jun 24 2020
LAZ059-060-065-241345-
St. Charles-Upper Terrebonne-Upper Lafourche-
754 AM CDT Wed Jun 24 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. CHARLES...
NORTHEASTERN TERREBONNE AND NORTH CENTRAL LAFOURCHE PARISHES...
At 754 AM CDT, a strong thunderstorm was located near Mathews, or 7
miles northeast of Houma, moving northeast at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Lockport, Mathews, Paradis, Des Allemands, Raceland, Bayou Gauche and
Boutte.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2967 9074 2993 9046 2973 9026 2955 9056
2955 9062
TIME...MOT...LOC 1254Z 229DEG 15KT 2965 9061
PGSpecial weather statement, Jun 24, 7:56 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service New Orleans LA
756 AM CDT Wed Jun 24 2020
LAZ039-MSZ077-241345-
Washington-Pearl River-
756 AM CDT Wed Jun 24 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON PARISH
IN SOUTHEASTERN LOUISIANA AND NORTHWESTERN PEARL RIVER COUNTIES...
At 755 AM CDT, a strong thunderstorm was located 7 miles west of
Varnado, or 8 miles northwest of Bogalusa, moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Bogalusa, Poplarville, Varnado and Angie.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3084 8950 3076 9000 3093 9006 3101 8985
3100 8956
TIME...MOT...LOC 1255Z 253DEG 21KT 3087 8996
PGSpecial weather statement, Jun 24, 8:29 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service New Orleans LA
829 AM CDT Wed Jun 24 2020
LAZ056-065-066-241400-
Lower Terrebonne-Upper Terrebonne-Assumption-
829 AM CDT Wed Jun 24 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TERREBONNE AND SOUTH
CENTRAL ASSUMPTION PARISHES...
At 829 AM CDT, a strong thunderstorm was located 16 miles south of
Amelia, or 19 miles south of Morgan City, moving northeast at 50 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Houma, Gray, Bayou Cane, Schriever and Dulac.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2931 9119 2933 9117 2929 9116 2930 9112
2933 9113 2937 9120 2943 9121 2947 9126
2971 9102 2973 9079 2950 9056 2930 9093
2933 9094 2933 9099 2928 9097 2925 9102
2927 9103 2924 9104 2920 9111
TIME...MOT...LOC 1329Z 221DEG 45KT 2943 9114Special weather statement, Jun 24, 8:42 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service New Orleans LA
842 AM CDT Wed Jun 24 2020
LAZ061-062-064-241415-
Orleans-Upper St. Bernard-Upper Jefferson-
842 AM CDT Wed Jun 24 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. BERNARD...
ORLEANS AND NORTH CENTRAL JEFFERSON PARISHES...
At 841 AM CDT, a strong thunderstorm was located near Arabi, or near
Chalmette, moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
New Orleans, Chalmette, East New Orleans, Harvey, Timberlane, Gretna,
Terrytown, Meraux, Arabi, Violet and Lakefront Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3002 9011 3006 8997 3015 8988 3015 8985
3010 8984 3010 8981 3017 8974 3017 8973
3007 8970 3006 8973 3002 8972 3004 8982
3002 8984 2995 8980 2994 8975 2994 8976
2989 9007
TIME...MOT...LOC 1341Z 255DEG 22KT 3001 9000The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:54 AM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston | 20 min |
| Jun 24, 5:29 AM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 31 min |
| Jun 24, 5:37 AM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 23 min |
| Jun 24, 5:46 AM CDT | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 29 min |
| Jun 24, 6:08 AM CDT | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 37 min |
| Jun 24, 6:12 AM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa, Washington | 33 min |
| Jun 24, 6:40 AM CDT | Tornado Warning | LIX | Saint Tammany, Tangipahoa, Washington | 35 min |
| Jun 24, 7:12 AM CDT | Tornado Warning | LIX | Washington | 33 min |
| Jun 24, 7:54 AM CDT | Special Weather Statement | LIX | Saint Charles | 51 min |
| Jun 24, 8:06 AM CDT | Severe Thunderstorm Warning | LIX | Washington | 24 min |
| Jun 24, 8:29 AM CDT | Special Weather Statement | LIX | Terrebonne | 31 min |
| Jun 24, 8:42 AM CDT | Special Weather Statement | LIX | Orleans | 33 min |
| Jun 24, 8:44 AM CDT | Special Marine Warning | LIX | 31 min | |
| Jun 24, 8:50 AM CDT | Special Marine Warning | LIX | 25 min | |
| Jun 24, 9:16 AM CDT | Special Weather Statement | LIX | Assumption, Lafourche, Saint Charles, Saint James | 44 min |
| Jun 24, 9:24 AM CDT | Special Marine Warning | LIX | 66 min | |
| Jun 24, 10:08 AM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 3 hr |
| Jun 24, 10:18 AM CDT | Special Marine Warning | LIX | 42 min | |
| Jun 24, 10:24 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans | 3 hr |
| Jun 24, 10:24 AM CDT | Special Weather Statement | LIX | Orleans | 36 min |
| Jun 24, 10:50 AM CDT | Tornado Warning | LIX | Jefferson, Plaquemines, Saint Bernard | 25 min |
| Jun 24, 11:09 AM CDT | Special Marine Warning | LIX | 66 min | |
| Jun 24, 11:10 AM CDT | Areal Flood Warning | LIX | Saint Charles | 2 hr |
| Jun 24, 12:09 PM CDT | Special Marine Warning | LIX | 66 min | |
| Jun 24, 12:41 PM CDT | Areal Flood Warning | LIX | East Baton Rouge, Livingston | 3 hr |
| Jun 24, 1:03 PM CDT | Flash Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 29 hr |
| Jun 24, 2:48 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 57 min |
| Jun 24, 2:51 PM CDT | Special Weather Statement | LIX | Terrebonne | 54 min |
| Jun 24, 2:54 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 66 min |
| Jun 24, 3:00 PM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville, West Baton Rouge | 30 min |
| Jun 24, 3:38 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 41 min |
| Jun 24, 4:35 PM CDT | Flash Flood Warning | LIX | Assumption, Lafourche, Terrebonne | 3 hr |
| Jun 24, 5:18 PM CDT | Special Marine Warning | LIX | 57 min | |
| Jun 24, 5:51 PM CDT | Special Weather Statement | LIX | Jefferson | 54 min |
| Jun 24, 5:55 PM CDT | Tornado Warning | LIX | Lafourche | 20 min |
| Jun 24, 6:09 PM CDT | Special Marine Warning | LIX | 51 min | |
| Jun 24, 6:15 PM CDT | Special Marine Warning | LIX | 60 min | |
| Jun 24, 5:57 AM CDT | Tornado Warning | LIX | Pike, Walthall | 33 min |
| Jun 24, 6:25 AM CDT | Tornado Warning | LIX | Walthall | 35 min |
| Jun 24, 6:44 AM CDT | Tornado Warning | LIX | Pike, Walthall | 31 min |
| Jun 24, 7:09 AM CDT | Tornado Warning | LIX | Walthall | 36 min |
| Jun 24, 7:56 AM CDT | Special Weather Statement | LIX | Pearl River | 49 min |
| Jun 24, 8:38 AM CDT | Tornado Warning | LIX | Pearl River | 37 min |
| Jun 24, 12:06 PM CDT | Special Weather Statement | LIX | Harrison | 54 min |
| Jun 24, 12:36 PM CDT | Special Weather Statement | LIX | Jackson | 54 min |
| Jun 24, 12:53 PM CDT | Tornado Warning | LIX | Jackson | 37 min |
| Jun 24, 1:00 PM CDT | Tornado Warning | LIX | Jackson | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2020Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.